Alert archive / Idaho / Flash Flood Watches in 2019
Flash Flood Watch 2, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Aug 9, 2019, 3:04 PM PDT for 7 counties in Idaho; 6 counties in Washington. It took effect at Aug 10, 2019, 1:23 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2019, 3:04 PM PDT (22:04 UTC)
- In effect from
- Aug 10, 2019, 1:23 PM PDT
- Expired
- Aug 11, 2019, 2:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 6 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962 WGUS66 KOTX 092204 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Spokane WA 304 PM PDT Fri Aug 9 2019 ...LOCALLY HEAVY RAIN SATURDAY... .Slow moving thunderstorms will have the potential to produce very heavy rain late Saturday morning through evening over portions of northern Washington. If heavy rain occurs over a recent burn scar or other steep terrain, life threatening flash flooding may result. WAC007-019-047-101500- /O.NEW.KOTX.FF.A.0002.190810T1800Z-190811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chelan-Ferry-Okanogan- Including the cities of Wenatchee, Leavenworth, Cashmere, Entiat, Chelan, Manson, Plain, Republic, Inchelium, Keller, Curlew, Danville, Laurier, Omak, Okanogan, Brewster, Oroville, Mazama, Winthrop, Methow, Twisp, and Conconully 304 PM PDT Fri Aug 9 2019 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Spokane has issued a * Flash Flood Watch for portions of North Central Washington and Northeast Washington, including the following counties, in North Central Washington, Chelan and Okanogan. In Northeast Washington, Ferry. * From Saturday morning through Saturday evening * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. * Some locations included in this Watch are Wenatchee, Leavenworth, Stehekin, Mazama, Winthrop, Omak, Republic, Keller, and the 2019 Williams Flats burn scar. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
840 WGUS66 KOTX 100939 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Spokane WA 239 AM PDT Sat Aug 10 2019 ...LOCALLY HEAVY RAIN SATURDAY... .Slow moving thunderstorms will have the potential to produce very heavy rain late Saturday afternoon and into the evening hours over northern Washington. If heavy rain occurs over a recent burn scar or other steep terrain, life threatening flash flooding may result. WAC017-051-065-102300- /O.EXB.KOTX.FF.A.0002.190810T2100Z-190811T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Douglas-Pend Oreille-Stevens- Including the cities of East Wenatchee, Bridgeport, Waterville, Douglas, Newport, Metaline Falls, Ione, Cusick, Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, and Northport 239 AM PDT Sat Aug 10 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Spokane has expanded the * Flash Flood Watch to include portions of North Central Washington and Northeast Washington, including the following counties, in North Central Washington, Douglas. In Northeast Washington, Pend Oreille and Stevens. * From 2 PM PDT this afternoon through late tonight * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDC017-021-102300- /O.EXB.KOTX.FF.A.0002.190810T2100Z-190811T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bonner-Boundary- Including the cities of Sandpoint, Priest River, Blanchard, Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, and Naples 239 AM PDT Sat Aug 10 2019 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Spokane has expanded the * Flash Flood Watch to include a portion of North Idaho, including the following counties, Bonner and Boundary. * From 2 PM PDT this afternoon through this evening * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WAC007-019-047-102300- /O.EXT.KOTX.FF.A.0002.190810T2100Z-190811T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chelan-Ferry-Okanogan- Including the cities of Wenatchee, Leavenworth, Cashmere, Entiat, Chelan, Manson, Plain, Republic, Inchelium, Keller, Curlew, Danville, Laurier, Omak, Okanogan, Brewster, Oroville, Mazama, Winthrop, Methow, Twisp, and Conconully 239 AM PDT Sat Aug 10 2019 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH LATE TONIGHT... The Flash Flood Watch is now in effect for * Portions of North Central Washington and Northeast Washington, including the following counties, in North Central Washington, Chelan and Okanogan. In Northeast Washington, Ferry. * From 2 PM PDT this afternoon through late tonight * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
978 WGUS66 KOTX 101716 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Spokane WA 1016 AM PDT Sat Aug 10 2019 ...LOCALLY HEAVY RAIN TODAY... .Slow moving thunderstorms will have the potential to produce very heavy rain late this afternoon and into the evening hours over Northern Washington and portions of North Idaho. If heavy rain occurs over a recent burn scar or other steep terrain, life threatening flash flooding may result. IDC017-021-110315- /O.EXT.KOTX.FF.A.0002.190810T2100Z-190811T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bonner-Boundary- Including the cities of Sandpoint, Priest River, Blanchard, Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, and Naples 1016 AM PDT Sat Aug 10 2019 ...FLASH FLOOD WATCH NOW IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH LATE TONIGHT... The Flash Flood Watch is now in effect for * A portion of North Idaho, including the following counties, Bonner and Boundary. * From 2 PM PDT this afternoon through late tonight * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ WAC007-017-019-047-051-065-110315- /O.CON.KOTX.FF.A.0002.190810T2100Z-190811T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Chelan-Douglas-Ferry-Okanogan-Pend Oreille-Stevens- Including the cities of Wenatchee, Leavenworth, Cashmere, Entiat, Chelan, Manson, Plain, East Wenatchee, Bridgeport, Waterville, Douglas, Republic, Inchelium, Keller, Curlew, Danville, Laurier, Omak, Okanogan, Brewster, Oroville, Mazama, Winthrop, Methow, Twisp, Conconully, Newport, Metaline Falls, Ione, Cusick, Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, and Northport 1016 AM PDT Sat Aug 10 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of North Central Washington and Northeast Washington, including the following counties, in North Central Washington, Chelan, Douglas, and Okanogan. In Northeast Washington, Ferry, Pend Oreille, and Stevens. * From 2 PM PDT this afternoon through late tonight * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
028 WGUS66 KOTX 102023 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Spokane WA 123 PM PDT Sat Aug 10 2019 ...LOCALLY HEAVY RAIN TODAY... .Slow moving thunderstorms will have the potential to produce very heavy rain late this afternoon and into the evening hours over Northern Washington and portions of North Idaho. If heavy rain occurs over a recent burn scar or other steep terrain, life threatening flash flooding may result. IDC009-057-061-069-079-110400- /O.EXB.KOTX.FF.A.0002.190810T2023Z-190811T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Benewah-Latah-Lewis-Nez Perce-Shoshone- Including the cities of Plummer, Tensed, Moscow, Potlatch, Deary, Genesee, Juliaetta, Kendrick, Kamiah, Craigmont, Nezperce, Winchester, Lewiston, Lapwai, Peck, Culdesac, Gifford, Kellogg, Pinehurst, Osburn, Wallace, Mullan, Smelterville, and Calder 123 PM PDT Sat Aug 10 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM PDT THIS EVENING... The National Weather Service in Spokane has expanded the * Flash Flood Watch to include portions of North Idaho and North Central Idaho, including the following counties, in North Idaho, Benewah, Latah, and Shoshone. In North Central Idaho, Lewis and Nez Perce. * Until 9 PM PDT this evening * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ IDC017-021-WAC007-017-019-047-051-065-110430- /O.CON.KOTX.FF.A.0002.190810T2100Z-190811T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bonner-Boundary-Chelan-Douglas-Ferry-Okanogan-Pend Oreille- Stevens- Including the cities of Sandpoint, Priest River, Blanchard, Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, Naples, Wenatchee, Leavenworth, Cashmere, Entiat, Chelan, Manson, Plain, East Wenatchee, Bridgeport, Waterville, Douglas, Republic, Inchelium, Keller, Curlew, Danville, Laurier, Omak, Okanogan, Brewster, Oroville, Mazama, Winthrop, Methow, Twisp, Conconully, Newport, Metaline Falls, Ione, Cusick, Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, and Northport 123 PM PDT Sat Aug 10 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flash Flood Watch continues for * Portions of North Idaho and Washington, including the following counties, in North Idaho, Bonner and Boundary. In Washington, Chelan, Douglas, Ferry, Okanogan, Pend Oreille, and Stevens. * Through late tonight * Slow moving thunderstorms capable of heavy rain will be possible over burn scars and steep terrain prone to flash flooding in north central and northeast Washington. * Mud and rock slides may also occur during heavy thunderstorm rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
025 WGUS66 KOTX 110904 FFAOTX Flood Watch National Weather Service Spokane WA 204 AM PDT Sun Aug 11 2019 IDC017-021-WAC007-017-019-047-051-065-111015- /O.EXP.KOTX.FF.A.0002.000000T0000Z-190811T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bonner-Boundary-Chelan-Douglas-Ferry-Okanogan-Pend Oreille- Stevens- Including the cities of Sandpoint, Priest River, Blanchard, Careywood, Bonners Ferry, Moyie Springs, Porthill, Eastport, Naples, Wenatchee, Leavenworth, Cashmere, Entiat, Chelan, Manson, Plain, East Wenatchee, Bridgeport, Waterville, Douglas, Republic, Inchelium, Keller, Curlew, Danville, Laurier, Omak, Okanogan, Brewster, Oroville, Mazama, Winthrop, Methow, Twisp, Conconully, Newport, Metaline Falls, Ione, Cusick, Diamond Lake, Colville, Chewelah, Kettle Falls, Springdale, and Northport 204 AM PDT Sun Aug 11 2019 ...FLASH FLOOD WATCH HAS EXPIRED... The Flash Flood Watch for portions of North Idaho and Washington has expired. Heavy rain has ended for tonight. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 2:59 PM PDT, 5 minutes earlier.
Area forecast discussion, Aug 9, 2:59 PM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
259 PM PDT Fri Aug 9 2019
.SYNOPSIS...
The well advertised storm system is upon us. Stratiform rain from
this afternoon will push north and set the stage for afternoon
and evening thunderstorms, with another round of thunderstorms
Saturday. A few thunderstorms will become capable of locally
heavy rain, especially across the northern mountains and valleys
later Saturday and Sunday. Temperatures this weekend will be much
cooler with highs only topping out in the mid 60s and 70s by
Sunday. The shower threat retreats to mainly the mountains for the
work week, while temperatures remain below normal.
&&
.DISCUSSION...
Tonight through Sunday: Periods of showers and thunderstorms
will impact the area through this period as a broad low, currently
centered off the northern CA coast, ejects disturbances inland
before it too moves inland. Temperatures will remain cooler than
normal, with Sunday being the coolest day. This evening one
disturbance stretching across the region will continue lift the
first round of showers out of the northern rim of the Columbia
Basin, continuing over the northern mountains before they coverage
wanes though the threat does not end entirely. A few embedded
thunderstorms are possible within these showers, but they are
expected to be isolated. A second disturbance is moving up through
Oregon and will spread the next threat of showers and
thunderstorm into the region. Some are developing across the
higher terrain of northeast Oregon out ahead of that disturbance
and will have the opportunity to move into southeast WA/lower ID
this evening. A broader area of showers then approaches from the
south later this evening into the overnight, which will revitalize
or renew the risk through the region. Models tend to stretch and
weaken some of this as it comes in so PoPs are tempered because of
this, but there could be some embedded heavier. Going into
Saturday this second wave trends the precipitation toward the
Cascades and northern mountains.
Later Saturday morning and afternoon a third wave noses in from
the south. This will encounter PWATs around 1 inch and a modest
amount of CAPE. As such a broader threat of showers and
thunderstorms will expand in. First chances come southeast WA to
the lower and central Panhandle, while the activity quickly
expands across the remainder of the area. Finally the parent low
starts to pivot in later Saturday night into Sunday morning,
though by then it will be becoming an open wave. This feature will
keeping the precipitation chance high across the region
especially just east of the Cascades.
* Thunderstorm threat: Thunderstorms will have the potential to
produce heavy downpours, gusty winds and some hail. The best
threat of strong to marginally severe thunderstorms will be over
southeast WA/lower ID, where the jet stream and shear combine
to bring the best potential for more organized thunderstorms.
The best threat of stronger thunderstorms will be between about
1 PM to 11 PM.
* Hydrology concerns: with the potential for some heavy rain
amounts from some of these thunderstorm cells, the thought goes
toward flash flooding. The area that is of higher concern at
this point through Saturday will be near the Cascades and
Okanogan county burn scars, where storm motion will be slowest.
As such a Flash Flood Watch is being issued for Saturday for
these areas. With that said, we will have to keep eye on all
other areas too given the heavy rain potential and the watch may
need to be expanded later.
Going into Sunday the upper trough continues to pivot by, with
precipitation chances remaining high across the upper Columbia
Basin into eastern WA and ID. As the day progresses the threat
will gradually wane from the west. Some embedded thunderstorms are
still possible and some locally heavy rain will be possible. As
the system shifts east, winds will also pick up through the day
especially across east slopes of the Cascades into the Columbia
Basin and Palouse. Speeds of 10-15 mph with gusts to 20-30 mph
will be possible. /Cote'
Monday through Friday: Model guidance is in pretty good agreement
out through the extended period. There are some minor differences
in timing but not enough to have at least moderate confidence in
the forecast. Short lived high pressure will move through the
region on Monday behind the exiting storm from this weekend. Then
a virtual conga line of upper level lows will move through the
region. The first low will keep showers and afternoon
thunderstorms mainly along the Canadian border, but as the week
goes on the disturbance will become deeper and further south with
the chance of precipitation across a majority of the region. None
of these look particularly wet, but temperatures will be in the
mid 70s to mid 80s and about 5-7 degrees below normal. Relative
humidity will be in the 25-40 percent range with good overnight
recoveries. No big wind events with any of these disturbances and
winds will be mainly southwest 5-15 mph. Tobin
&&
.AVIATION...
18Z TAFS: A short wave is moving north through the forecast area
at 18z this morning. This is resulting in widespread hit or miss
showers across the area. In addition, there are isolated areas of
embedded thunderstorms. This disturbance will move north of the
TAF sites around 21-22z for a brief break in the action. Some
clearing will only help to destabilize the atmosphere and -shra
with embedded -tsra will increase in area again 23-00z and linger
through sunset. Conditions will again settle down after 06z but
another disturbance will move into the region 10-12z and will once
again result in widespread -shra. VFR cigs/vsby for all TAF sites
with the deck mainly above bkn070-080 but do not be surprised if
the cigs drop to MVFR briefly with any heavier precipitation.
Tobin
&&
.FIRE WEATHER...
A Red Flag Warning remains in place for most of the region
through Saturday, given the potential for abundant lightning. The
t-storms will become increasingly wet so this will continue to be
monitored, but there is enough of a potential for starts that the
Red Flag Warning remains in effect. Winds on the backside of the
system will be breezy and gusty Sunday, which could impact any
ongoing fires or new starts. However it will also be cooler with
higher RH values, which should limit spread. /Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 60 82 55 69 51 75 / 20 50 90 80 20 0
Coeur d'Alene 59 83 55 66 51 74 / 30 60 90 80 30 0
Pullman 56 79 49 70 47 75 / 40 60 80 60 0 0
Lewiston 65 84 61 77 56 83 / 40 70 80 50 0 0
Colville 55 86 50 73 43 79 / 30 60 90 80 40 10
Sandpoint 58 80 54 65 48 72 / 40 50 90 90 70 20
Kellogg 60 80 58 65 53 71 / 20 70 90 80 40 0
Moses Lake 62 84 56 78 51 81 / 30 50 80 50 0 0
Wenatchee 67 82 63 77 58 80 / 30 60 60 20 0 0
Omak 64 85 62 77 54 80 / 30 70 80 60 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 6 PM PDT Saturday for Northern and
Central Idaho Panhandle (Zone 101).
WA...Red Flag Warning until 6 PM PDT Saturday for East Washington
North Cascades (Zone 685)-East Washington Northeast (Zone
686)-East Washington Okanogan Highlands (Zone 687)-East
Washington Okanogan/Methow Valleys (Zone 684).
Flash Flood Watch from Saturday morning through Saturday evening
for East Slopes Northern Cascades-Okanogan Highlands-
Okanogan Valley-Wenatchee Area.
Red Flag Warning until 6 PM PDT Saturday for East Washington
Central Cascade Mountains (Zone 682)-East Washington
Central Cascade Valleys (Zone 677)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Palouse and
Spokane Area (Zone 674)-East Washington South Central
Cascade Mountains (Zone 680)-East Washington South Central
Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 9, 3:33 AM PDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 333 AM PDT Fri Aug 9 2019 IDZ026-027-WAZ031-032-101045- Lewiston Area-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Lower Garfield and Asotin Counties- 333 AM PDT Fri Aug 9 2019 This Hazardous Weather Outlook is for portions of North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms Friday evening will have the potential to produce frequent cloud to ground lightning as well as gusty outflow winds. Localized tree damage and power outages are potential impacts if these winds materialize. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Another round of scattered thunderstorms are expected Saturday afternoon and evening. Gusty winds...small hail...and heavy downpours will be possible with these storms. IDZ001>004-WAZ033>038-041>044-101045- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Washington Palouse-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 333 AM PDT Fri Aug 9 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Isolated strong thunderstorms will be possible in the Cascades this afternoon. Gusty winds, lightning, and brief downpours will be the main concern with these storms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Several rounds of scattered thunderstorms will be possible Friday night through Sunday. Thunderstorms will become increasingly wet late Saturday and Sunday, raising the potential for locally heavy rainfall and localized flash flooding of urban areas and near burn scars.
Nearby
Flash Flood Watches in Idaho, 2019Flash Flood Watches in Washington, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.